Gravitational anomalies and the family's index theorem

Orlando Alvarez, I. M. Singer, Bruno Zumino

Research output: Contribution to journalArticle

90 Scopus citations

Abstract

We discuss the use of the family's index theorem in the study of gravitational anomalies. The geometrical framework required to apply the family's index theorem is presented and the relation to gravitational anomalies is discussed. We show how physics necessitates the introduction of the notion of local cohomology which is distinct from the ordinary topological cohomology. The recent results of Alvarez-Gaumé and Witten are derived by using the family's index theorem.

Original languageEnglish (US)
Pages (from-to)409-417
Number of pages9
JournalCommunications in Mathematical Physics
Volume96
Issue number3
DOIs
StatePublished - Sep 1 1984
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Gravitational anomalies and the family's index theorem'. Together they form a unique fingerprint.

Cite this